Colchicine-Induced Neuromyopathy with Myotonic Discharges in a Patient Using Concomitant Diuretics
2
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Colchicine is a widely used anti-inflammatory medication, but its neuromuscular adverse effects are under-recognized. One month ago, a 70-year-old woman presented to our clinic for an evaluation of general weakness. She had been taking colchicine and diuretics daily. The weakness, which began in both thighs and lower legs approximately 4 weeks before her visit, had progressively worsened. The patient also experienced mild paresthesia and hypoesthesia in both arms and legs. Her serum creatine kinase and aldolase levels were elevated, and nerve conduction studies indicated a motor-dominant sensorimotor polyneuropathy of the axonal type. Needle electromyography showed prominent fibrillation potentials, positive sharp waves, and myotonic discharges. Suspecting colchicine-induced neuromyopathy, we discontinued the colchicine and diuretics, after which her symptoms resolved.
Abstract
Colchicine is a widely used anti-inflammatory medication, but its neuromuscular adverse effects are under-recognized. One month ago, a 70-year-old woman presented to our clinic for an evaluation of general weakness. She had been taking colchicine and diuretics daily. The weakness, which began in both thighs and lower legs approximately 4 weeks before her visit, had progressively worsened. The patient also experienced mild paresthesia and hypoesthesia in both arms and legs. Her serum creatine kinase and aldolase levels were elevated, and nerve conduction studies indicated a motor-dominant sensorimotor polyneuropathy of the axonal type. Needle electromyography showed prominent fibrillation potentials, positive sharp waves, and myotonic discharges. Suspecting colchicine-induced neuromyopathy, we discontinued the colchicine and diuretics, after which her symptoms resolved.
참고문헌 (10)
- Altman A, "Colchicine-induced rhabdomyolysis", Clin Rheumatol, 26, pp.2197~2199 (2007)
- Kuncl RW, "Colchicine myopathy and neuropathy", N Engl J Med, 316, pp.1562~1568 (1987)
- Kuncl RW, "Electrodiagnosis of human colchicine myoneuropathy", Muscle Nerve, 12, pp.360~364 (1989)
- Hood RL, "Colchicine poisoning", J Emerg Med, 12, pp.171~177 (1994)
- McEwan T, "Systematic review of colchicine neuromyopathy : risk factors, duration and resolution", Semin Arthritis Rheum, 58, pp.152150~ (2023)
- Mor A, "Drug-induced myopathies", Bull NYU Hosp Jt Dis, 67, pp.358~369 (2009)
- Kwon YH, "A case of colchicine induced acute myopathy in atorvastatin and calcium channel blocker user", J Korean EMG Electrodiagn Med, 11, pp.169~173 (2009)
- Tapal MF, "Colchicine myopathy", Scand J Rheumatol, 25, pp.105~106 (1996)
- Caglar K, "Colchicine-induced myopathy with myotonia in a patient with chronic renal failure", Clin Neurol Neurosurg, 105, pp.274~276 (2003)
- Song YK, "A case of acute colchicine-induced polyneuropathy with myotonia in a gout patient", J Korean EMG Electrodiagn Med, 15, pp.81~83 (2013)
